MAUDE Adverse Event Report: EXACTECH, INC. TIBIAL INSERT FB SZ 2 RT 6MM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

EXACTECH, INC. TIBIAL INSERT FB SZ 2 RT 6MM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number TIBIAL INSERT FB SZ 2 RT 6MM
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Failure of Implant (1924); Pain (1994); Joint Impingement (4834)
Date of Event 03/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient had an initial ankle replacement on (b)(6) 2018.The patient presented with medial symptoms, mechanical in nature, but related to the superficial peroneal nerve.Radiographs show heterotopic ossification of medial gutter, causing impingement.The patient was revised on (b)(6) 2022, and the tibial insert and locking clip were replaced.This event report was received through clinical data collection activities.
 
Additional Manufacturer Narrative
Pending investigation.Medical products: 350-02-02 - talar implant sz 2 rt 5148428, 350-10-01 - ankle sz 1 locking clip 5188250, 350-12-01 - tibial plate fb sz 1 rt 5238976, 351-91-03 - recipsawblade 8x50x1mm 239091.
 
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of surgical revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.H7: z-0024-2022.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, b5, f10 (remove data from initial), g1, h7 (uncheck), h6: clinical code, medical device problem code, component code, type of investigation, investigation findings, investigation conclusions.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that a female patient had a revision surgery for impingement.Indication for initial implant surgery was post traumatic arthritis.Patient had medial symptoms mechanical in nature but related to the superficial peroneal nerve.Radiographs show heterotopic ossification of medial gutter, causing impingement.It is indicated that this is unlikely related to the device and possibly related to the procedure.Tibial insert and tibial locking clip were replaced.Outcome: continuing.No additional information available.

Brand Name
TIBIAL INSERT FB SZ 2 RT 6MM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15419013
Report Number1038671-2022-01111
Device Sequence Number19529393
Product Code HSN
UDI-Device Identifier10885862276346
UDI-Public10885862276346
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K152217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2025
Device Model NumberTIBIAL INSERT FB SZ 2 RT 6MM
Device Catalogue Number350-22-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer09/22/2022
02/04/2026
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date10/11/2022
02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexFemale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite